Alert archive / Pennsylvania / Areal Flood Warnings in 2018

Areal Flood Warning 1, NWS Philadelphia/Mount Holly

January 15, 2018Bucks County, Pennsylvania; Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Jan 15, 2018, 5:28 AM EST for Bucks County, Pennsylvania; Mercer County, New Jersey. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 15, 2018, 5:28 AM EST (10:28 UTC)
Expired
Jan 15, 2018, 5:30 PM EST
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Mercer County, NJ, Bucks County, PA

The radar

The Philadelphia radar (KDIX), 46 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 6:13 AM ESTFLOODTrenton, NJAN ICE JAM AT TRENTON IS RESULTING IN MULTIPLE ROAD CLOSURES DUE TO FLOODING AND ICING ALONG ROUTE 29.
Jan 15, 8:00 AM ESTFLOOD1 N Morrisville, PANUMEROUS ROAD CLOSURES ALONG THE DELAWARE RIVER BETWEEN MORRISVILLE AND YARDLEY DUE TO FLOODING FROM THE ICE JAM. FLOODING WAS REPORTED ON RIVER RD NEAR THE CALHOUN ST BRIDGE, RICHARD RD, BLACK ROCK RD. AND FERRY RD.
Jan 15, 8:00 AM ESTFLOOD1 N Morrisville, PANUMEROUS ROAD CLOSURES ALONG THE DELAWARE RIVER BETWEEN MORRISVILLE AND YARDLEY DUE TO FLOODING FROM THE ICE JAM. FLOODING WAS REPORTED ON RIVER RD NEAR THE CALHOURN ST. BRIDGE, RICHARD RD, BLACK ROCK RD. AND FERRY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WGUS41 KPHI 151028
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
528 AM EST MON JAN 15 2018

NJC021-PAC017-152230-
/O.NEW.KPHI.FA.W.0001.180115T1028Z-180115T2230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer NJ-Bucks PA-
528 AM EST MON JAN 15 2018

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for...
  An Ice Jam in...
  Southwestern Mercer County in central New Jersey... 
  Southeastern Bucks County in southeastern Pennsylvania...

* Until 530 PM EST Monday

* At 525 AM EST, an ice jam was causing a significant rise in the 
  level of the Delaware River at Trenton. Minor flooding is expected 
  to occur along the Delaware River in the Trenton area.

* Some locations that could experience flooding include...
  Trenton, Yardley and Morrisville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 4028 7481 4019 7471 4016 7478 4025 7488

$$

Iovino
1 follow-up statement
695 
WGUS81 KPHI 151410
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
910 AM EST MON JAN 15 2018

NJC021-PAC017-152230-
/O.CON.KPHI.FA.W.0001.000000T0000Z-180115T2230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer NJ-Bucks PA-
910 AM EST MON JAN 15 2018

...A FLOOD WARNING FOR AN ICE JAM REMAINS IN EFFECT UNTIL 530 PM EST
MONDAY FOR SOUTHWESTERN MERCER AND EAST CENTRAL BUCKS COUNTIES...

At 901 AM EST, emergency management reported flooding across the
warned area. An ice jam is occurring and will continue to cause 
flooding. 

Multiple road closures due to flooding from this ice jam were 
reported this morning along Route 29 in Trenton. Flooding was also 
reported on the Pennsylvania side of the Delaware River between 
Morrisville and Yardley with portions of River Road closed near the 
Calhoun Street Bridge, Richard Road, Black Rock Road and Ferry Road.

Some locations that could experience flooding include...
Trenton, Ewing, Yardley, Woodside, White Horse and Morrisville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

A River Flood Warning is also in effect for the Delaware River at 
Trenton forecast point. 

&&

LAT...LON 4028 7481 4019 7471 4016 7478 4025 7488

$$

JRK

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jan 15, 3:55 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 15, 3:55 AM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
355 AM EST Mon Jan 15 2018

.SYNOPSIS...
High pressure centered in Quebec early this morning will
continue to influence our weather today. Low pressure is
forecast pass across the southern and eastern Great Lakes
tonight and Tuesday. A secondary low is expected to develop off
the Middle Atlantic coast on Tuesday night before moving
northeast toward Canada's Maritime Provinces on Wednesday. High
pressure from the west is forecast to build across the
southeastern and Middle Atlantic states on Thursday and Friday
before moving out to sea over the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Clouds continue to advance westward into ern NJ and DE, but the
edges seem to be breaking up a bit as the dry air is
encountered. These clouds should continue to progress towards
the area thru the day. It will remain cold today with highs in
the low 20s across the north and mid 20s to low 30s elsewhere.
Winds will be mostly NE to E at 5 to 10 mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The influence of the high will continue to relax while a weak
trough develops across the area. It will remain rather cold, but
warmer than this (present) night. The trough may result in some
light snow developing across wrn/nrn areas towards dawn. The
airmass is still rather dry and this leads me to question how
much will occur. The low confid in whether accums will occur
leads me to only keep the ongoing chc pops in these areas for
now. Lows tonight will be in the teens north/west and low/mid
20s elsewhere.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A long wave trough is expected to settle over the eastern
states for the middle part of the week. The trough should lift
to our northeast late in the week, allowing ridging to build
overhead from the west for the weekend. The pattern will
maintain cold conditions in our region through Thursday with a
warming trend anticipated after that time.

It continues to appear as though weak low pressure will move
across the eastern Great Lakes on Tuesday and it should pull a
cold front into our region from the west on Tuesday night. We
still anticipate snow on Tuesday and Tuesday night in much of
eastern Pennsylvania and northern New Jersey with accumulations
of 1 to 2 inches in areas to the northwest of the Interstate 95
corridor and 2 to 4 inches in the elevated terrain of the
Poconos and northern New Jersey.

There remains the potential for light snow from the Interstate
95 corridor southeastward. Enough warming may take place on
Tuesday afternoon in advance of the cold front to cause the snow
to change to rain for a time in that area. Little or no snow
accumulation is anticipated for the coastal plain of New Jersey
and the Delmarva with a light coating possible along the
Interstate 95 corridor.

The secondary low development off the Middle Atlantic coast on
Tuesday night appears as though it will be too late to have any
significant impact on our region. However, we will continue to
keep an eye on the system in case the details regarding its
development change. The low is not expected to begin deepening
much until it reaches our latitude late on Tuesday night. It
should lift quickly toward the waters off New England and
Canada's Maritime Provinces on Wednesday.

High pressure is expected to build across the southeastern and
Middle Atlantic states late in the week before moving over the
western North Atlantic during the weekend. The high is forecast
to bring dry weather conditions and a warming trend.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Increasing clouds from SE to NW with VFR then MVFR CIGS
expected. There is a small chance for a snow shower or a few
flurries across NJ this morning, but those were not included in
any of the TAFs attm. Winds mostly NE around 10 knots.

Tonight...Cloudy conditions continue with mostly VFR CIGS, but
a few MFVR CIGS across ILG-MIV. Light snow may develop late
KRDG-KABE. Winds mostly NE at 5 to 10 knots.

OUTLOOK...
Tuesday...Snow is likely around KRDG and KABE with low ceilings
and reduced visibility along with a light accumulation at the
airfields. There is a chance of light snow and possibly some
rain around KTTN, KPNE, KPHL and KILG with the potential of low
ceilings and reduced visibility. Mainly VFR around KMIV and
KACY.

Tuesday night and Wednesday morning...A chance of light snow
with low ceilings and reduced visibility possible.

Wednesday afternoon through Friday...Mainly VFR.

&&

.MARINE...
High pressure northeast of the waters will move away today and
tonight. A weak trough will develop across the area tonight.
These systems will keep a light-moderate NE flow across the
waters. The SCA flag will be extended tonight with low end gusts
around 25 knots at times and seas near 5 ft. Freezing spray
this morning. Fair weather with perhaps a brief flurry this
morning psbl. OUTLOOK...

OUTLOOK...
Tuesday through Wednesday...No marine headlines are
anticipated.

Wednesday night through Thursday night...A northwest wind
gusting to 25 to 30 knots. Light to moderate freezing spray is
expected.

Friday...No marine headlines are anticipated.

&&

.HYDROLOGY...
An ice jam has developed along the Delaware River at Trenton.
The river level has risen significantly in that vicinity during
the night. Fluctuations due to ice buildup will continue over
the coming days and minor flooding remains possible near the
river.

The ice is having an impact on the ability to accurately
forecast the river level in the Trenton vicinity. Please use any
forecast levels with caution.

If you live near the Delaware River in the Trenton and Yardley
vicinity pay special attention to any additional information
that is issued regarding the Delaware River.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EST Tuesday for ANZ450>455.
     Freezing Spray Advisory until 10 AM EST this morning for
     ANZ431.

&&

Synopsis...Iovino
Near Term...O'Hara
Short Term...Robertson/Meola/O'Hara
Long Term...Iovino
Aviation...Iovino/O'Hara
Marine...Iovino/O'Hara
Hydrology...Iovino
Hazardous weather outlook, Jan 15, 4:25 AM EST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
425 AM EST Mon Jan 15 2018

NJZ001-PAZ054-055-160930-
Sussex-Carbon-Monroe-
425 AM EST Mon Jan 15 2018

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Snow is likely from Tuesday into Tuesday evening with accumulations
of 2 to 4 inches expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ007-008-PAZ060>062-160930-
Warren-Morris-Berks-Lehigh-Northampton-
425 AM EST Mon Jan 15 2018

This Hazardous Weather Outlook is for northern New Jersey and east
central Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Snow is likely from Tuesday into Tuesday evening with accumulations
of 1 to 3 inches expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ009-010-012-015-PAZ101>106-160930-
Hunterdon-Somerset-Middlesex-Mercer-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
425 AM EST Mon Jan 15 2018

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Light snow is likely from Tuesday afternoon into Tuesday evening
with accumulations around an inch expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
160930-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-
425 AM EST Mon Jan 15 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-450>455-160930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
425 AM EST Mon Jan 15 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ431-160930-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
425 AM EST Mon Jan 15 2018

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 7:59 AM ESTRiver Flood WarningPHIBucks27 hr
Jan 15, 3:13 PM ESTWinter Weather AdvisoryPHIBerks, Bucks, Carbon, Chester, Lehigh, Monroe and 2 more44 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2018Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.